Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

130 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes muscle pain after having Niacin?

Answered by
Dr.
Dr. Lohit K

General & Family Physician

Practicing since :2007

Answered : 1649 Questions

default
Posted on Mon, 11 Aug 2014 in Bones, Muscles and Joints
Question: I took Niacin when I did that Lasermed and I am now have muscle pains in my left arm, sometimes my right arm and my legs, would the niacin cause the side effects? I have never had these pains and I do not have diabetes or any other illnesses.
doctor
Answered by Dr. Lohit K 1 hour later
Brief Answer:
Yes. Plenty of water. NSAID

Detailed Answer:
Hi,

I went through the query and understood your concern.

Yes, niacin can cause muscular pain as its side effects. But since it is water soluble the drug will excrete if excess and hence the pain may disappear with time. So drink plenty of water and exercises. Also check for serum calcium and CPK levels to rule out any abnormalities.
For now drink plenty of water and NSAID like aceclofenac or Ibuprofen will help in reducing pain.

I hope this information helps you and answered your questions.
Feel free to ask for any further queries. I will be glad to answer them.

Wish you good health and enjoy life.
Regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  

Recent questions on  Muscular pain

doctor1 MD

I have terrible muscle pain . I have been taken off my statin which I had taken for ten years I started topomax 100 mg about 2 weeks ago for bipolar, I am also on lamictal 150 mg, gabapentin 300 mg and 100 mg trazadone . Could any of these meds be...

doctor1 MD

I've had a pain in my mid back, more towards the left. It feels like a muscle and sometimes is a burning pain that radiates to my stomach. What could this be?

doctor1 MD

Hi. A few days ago I started having pretty severe chest heaviness/pressure, neck pain , and bilateral shoulder pain . I am 27 years old. I have not done any strenuous activity. Today I started having a sore throat . Is there anything to help with...